Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 6, 2012, 4:10 PM EDT for Duval County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 4:10 PM EDT (20:10 UTC)
- Expired
- Aug 6, 2012, 4:35 PM EDT
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 32 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2350 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924
WWUS82 KJAX 062010
SPSJAX
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT MON AUG 6 2012
FLZ024-025-062035-
DUVAL-NASSAU-
410 PM EDT MON AUG 6 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN DUVAL
AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 435 PM EDT...
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF JACKSONVILLE
HEIGHTS...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND MAXVILLE...JACKSONVILLE HEIGHTS...NORMANDY...
BALDWIN AND BRYCEVILLE THROUGH 435 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3019 8202 3020 8203 3043 8203 3046 8175
3019 8174
TIME...MOT...LOC 1948Z 176DEG 16KT 3014 8186
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:06 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 6, 2:06 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 206 PM EDT MON AUG 6 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY/... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WEST OF THE I-75 CORRIDOR AS MOISTURE/LIFT CONTINUES TO WRAP AROUND A TROPICAL WAVE TO THE WEST...WITH ACTIVITY ALONG THE I-95 CORRIDOR WITH SEABREEZE INTERACTIONS WITH SMALL SCALE BOUNDARIES. THE CONVECTION TO THE WEST WILL GRADUALLY PUSH TO THE EAST...WITH THE COASTAL ACTIVITY PUSHING TO THE WEST WITH THE SEABREEZE. THE RESULT WILL BE NUMEROUS SHOWERS/TSTMS ACROSS INLAND LOCATIONS BY LATE AFTN...LINGERING INTO THE EARLY EVENING HOURS. A FEW OF THE STORMS COULD BECOME STRONG...WITH GUSTY WINDS THE GREATEST CONCERN. IN ADDITION...WITH RELATIVELY SLOW STORM MOTION AND A VERY RICH ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE HEAVIEST ACTIVITY. THE SHOWERS/STORMS WILL DECREASE LATER THIS EVENING...WITH ONLY ISOLATED COASTAL SHOWERS OVERNIGHT. LOWER TO MID 70S WILL PREVAIL FOR LOW TEMPERATURES TNGT. FOR TUESDAY...A MID LEVEL TROUGH ACROSS THE MID SOUTH REGION WILL DIG SLIGHTLY TO THE SOUTHEAST...WITH RIDGING BEGINNING TO NUDGE WEST FROM THE ATLANTIC INTO THE FL PENINSULA. THE FLOW WILL TILT MORE TO THE S/SW. THE RESULT WILL BE ANOTHER DAY OF ABOVE NORMAL PRECIP COVERAGE...WITH THE GREATEST COVERAGE OF PRECIP ACROSS INLAND LOCATIONS IN THE MID AFTN WHERE NUMEROUS POPS WILL BE USED...WITH MORE SCATTERED COVERAGE ALONG THE IMMEDIATE COAST. HIGH TEMPERATURES IN THE LOWER 90S WILL PREVAIL. .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC...WITH A TROUGH OF LOW PRESSURE SETTING UP ACROSS THE SOUTHEASTERN UNITED STATES. WITH THE AREA BETWEEN THESE TWO FEATURES...EXPECT A FAIRLY MOIST FLOW REGIME...LEADING TO MAINLY AFTERNOON AND EVENING STORMS EACH DAY. HAVE STAYED CLOSE TO THE MEX GUIDANCE FOR TEMPERATURES THIS PERIOD. && .AVIATION... AFTERNOON AND EVENING CONVERGENCE AND INSTABILITY WILL LEAD TO SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. EXPECT THE PEAK OF CONVECTION FROM AROUND 20Z TO 00Z. BRIEF GUSTY WINDS...ALONG WITH THE POTENTIAL FOR HEAVY DOWNPOURS CAN BE EXPECTED WITH ANY THUNDERSTORMS WHICH DO DEVELOP. CONVECTION WILL WIND DOWN DURING THE EVENING...AND TRAIL OFF DURING THE OVERNIGHT...WITH STORMS GETTING GOING AGAIN TUESDAY AFTERNOON. && .MARINE... SE WINDS THIS AFTN WILL BECOME SOUTH TNGT/TUESDAY...THEN S/SW FOR MIDWEEK INTO THE WEEKEND. WIND SPEEDS OF 10-15 KNOTS WILL PREVAIL WITH POSSIBLE NOCTURNAL SURGES OFFSHORE APPROACHING CAUTION CRITERIA. RIP CURRENTS: MODERATE INTO THIS EVENING...BECOMING LOW TUESDAY. && .FIRE WEATHER... HIGH PRESSURE WILL BE OVER THE WESTERN ATLANTIC...WITH A TROUGH OF LOW PRESSURE JUST TO THE NORTH OF THE REGION WEDNESDAY...AND HOLD THROUGH THE WEEKEND. AS A RESULT MOIST SOUTHERLY TO SOUTHWESTERLY FLOW WILL PREVAIL THIS WEEK YIELDING RH VALUES ABOVE CRITICAL LIMITS...IN ADDITION TO ROUNDS OF MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 90 72 90 / 50 60 40 50 SSI 79 88 76 87 / 40 60 40 50 JAX 74 91 74 90 / 50 60 40 40 SGJ 76 91 75 88 / 30 60 40 40 GNV 72 90 72 90 / 50 60 40 40 OCF 73 90 72 90 / 50 60 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/STRUBLE/CHASE
Hazardous weather outlook, Aug 6, 3:56 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 356 AM EDT MON AUG 6 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-071000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 356 AM EDT MON AUG 6 2012 ...MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES... ...SCATTERED TO NUMEROUS STORMS ACROSS THE AREA MAINLY THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A MOIST SOUTHERLY FLOW OVER THE AREA WILL COMBINE WITH INSTABILITY WHICH WILL RESULT IN SCATTERED TO NUMEROUS STORMS TODAY. SCATTERED STORMS WILL BEGIN NEAR THE COAST DURING THE LATE MORNING AND BECOME NUMEROUS OVER THE INLAND AREAS THIS AFTERNOON INTO THE EARLY EVENING. THE STRONGER STORMS WILL BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAIN OF OVER 2 INCHES POSSIBLE. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES DUE TO THE ONSHORE FLOW AND LINGERING SWELLS. REFER TO THE SURF ZONE FORECAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED NEXT WEEK. THE MAIN CONCERNS WILL BE GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
In the hours before
Special weather statement, Aug 6, 2:49 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT MON AUG 6 2012
FLZ040-061930-
MARION-
249 PM EDT MON AUG 6 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 330 PM
EDT...
AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTHEAST OF JUNIPER SPRINGS...
OR 7 MILES WEST OF PAISLEY...MOVING NORTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JUNIPER SPRINGS THROUGH
330 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2896 8174 2913 8189 2937 8172 2937 8167
2936 8166 2934 8166 2933 8168 2928 8164
2905 8163 2904 8165 2896 8166 2895 8166
TIME...MOT...LOC 1850Z 143DEG 7KT 2902 8166
STRUBLESpecial weather statement, Aug 6, 3:27 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT MON AUG 6 2012
FLZ032-062015-
CLAY-
327 PM EDT MON AUG 6 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN CLAY
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT...
AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES WEST OF PENNEY FARMS...OR 13 MILES
SOUTHWEST OF LAKESIDE...MOVING NORTH AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PENNEY FARMS...ASBURY
LAKE...MIDDLEBURG...LAKESIDE...DOCTORS INLET AND BELLAIR THROUGH 415
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2989 8176 2988 8196 3019 8203 3019 8196
3019 8175
TIME...MOT...LOC 1927Z 175DEG 8KT 2998 8187
STRUBLESpecial weather statement, Aug 6, 3:50 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT MON AUG 6 2012
FLZ024-025-062035-
DUVAL-NASSAU-
350 PM EDT MON AUG 6 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN DUVAL
AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG WINDS AND FREQUENT
LIGHTNING VALID UNTIL 435 PM EDT...
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF JACKSONVILLE
HEIGHTS...OR 5 MILES WEST OF LAKESIDE...MOVING NORTH AT 20 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND MAXVILLE...JACKSONVILLE
HEIGHTS...NORMANDY...BALDWIN AND BRYCEVILLE THROUGH 435 PM EDT.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3019 8202 3020 8203 3043 8203 3046 8175
3019 8174
TIME...MOT...LOC 1948Z 176DEG 16KT 3014 8186
SHASHYSpecial weather statement, Aug 6, 4:05 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 405 PM EDT MON AUG 6 2012 GAZ164-062030- CHARLTON- 405 PM EDT MON AUG 6 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CHARLTON COUNTY FOR STRONG WINDS AND FREQUENT LIGHTNING VALID UNTIL 430 PM EDT... AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES SOUTH OF RACE POND...OR 7 MILES WEST OF FOLKSTON...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND RACE POND THROUGH 430 PM EDT. FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3100 8223 3101 8203 3080 8202 3080 8222 TIME...MOT...LOC 2005Z 176DEG 9KT 3087 8212 SHASHY
Special weather statement, Aug 6, 4:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT MON AUG 6 2012
FLZ024-025-062035-
DUVAL-NASSAU-
410 PM EDT MON AUG 6 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN DUVAL
AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 435 PM EDT...
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF JACKSONVILLE
HEIGHTS...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND MAXVILLE...JACKSONVILLE HEIGHTS...NORMANDY...
BALDWIN AND BRYCEVILLE THROUGH 435 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3019 8202 3020 8203 3043 8203 3046 8175
3019 8174
TIME...MOT...LOC 1948Z 176DEG 16KT 3014 8186
SHASHYLocal storm report, Aug 6, 4:10 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST MIDDLEBURG 30.05N 81.90W
08/06/2012 E50 MPH CLAY FL PUBLIC
REPORT OF STRONG WINDS...AND HEAVY RAINFALL.
&&
LSTRUBLEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:49 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Aug 6, 3:27 PM EDT | Special Weather Statement | JAX | Clay | 48 min |
| Aug 6, 3:50 PM EDT | Special Weather Statement | JAX | Duval | 45 min |
| Aug 6, 4:29 PM EDT | Special Weather Statement | JAX | Baker | 46 min |
| Aug 6, 4:05 PM EDT | Special Weather Statement | JAX | Charlton | 25 min |
| Aug 6, 4:48 PM EDT | Areal Flood Advisory | JAX | Charlton | 87 min |
| Aug 6, 4:55 PM EDT | Special Weather Statement | JAX | Charlton | 50 min |
| Aug 6, 5:17 PM EDT | Special Weather Statement | JAX | Ware | 43 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.